Thunderstorm Wind, Logan
- When
- May 7, 9:43 PM CST
- Where
- Logan County, 0.89 mi NW of Scranton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.360, -93.540
A tree fell onto a powerline in Scranton.
A few storms became strong to severe late in the evening of the 7th into the early morning hours of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A few storms became strong to severe late in the evening of the 7th into the early morning hours of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 5:13 PM CST, 4 hours 30 minutes earlier. Its key messages:
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 613 PM CDT Wed May 7 2025 ...New AVIATION... .KEY MESSAGES... Issued at 149 PM CDT Wed May 7 2025 + Isolated to scattered rain shower and thunderstorm chances continue through the end of the week. + Weekend into early next week temperatures remain near normal with isolated shower and thunderstorm chances east, but most locations will remain dry. + Dry weather and a warmup as we get into the middle of next week. && .SHORT TERM... (This evening through Friday) Issued at 149 PM CDT Wed May 7 2025 Early afternoon water vapor satellite imagery shows an broad but weak upper level low pressure system oriented directly over the Central Plains in a larger scale blocking pattern that is causing weather systems to move very slowly across the United States. Largely under the influence of this upper low, temperatures across Arkansas remain near to slightly below normal for this time of year with afternoon highs topping out in the lower to mid 70s with overnight lows generally found in the 50s. Due partially to yesterday's widespread rain shower and thunderstorm activity across Arkansas, and also partly due to the lack of a front moving through to exchange the low-level airmass, humidity remains quite high across the state this afternoon. Over the next 48 hours the upper low is expected to meander southeast over Arkansas before getting trapped within a larger scale upper level ridge over the central part of the United States and Canada and stalling out over Louisiana. The upper low is expected to move over the state from this evening throughout the day on Thursday and then starting to sink south of the state during the day on Friday. Small, and largely unorganized or hit and miss rain shower activity will basically follow the meandering upper low keeping a mention of rain in the forecast for each day for just about the entire state of Arkansas. This is slightly misleading however as most locations simply will not see rain each day, but owing to the lack of significant forcing for ascent, it's extremely difficult to pinpoint where one rain shower may develop versus another place around the state. As a result, the general forecast for Thursday and Friday will continue to call for really nice temperatures with a daily 20-30 percent chance of a stray shower or thunderstorm. It's not enough to where I'd be worried about canceling plans, just be aware that you may have to briefly postpone outdoor activities until the shower or storm passes. During the day on Friday as the upper low begins to move away from Arkansas and towards Louisiana slightly drier air will work its way across the state from northwest to southeast, bringing the better rain chances farther south as the day progresses. Cavanaugh && .LONG TERM... (Friday Night through next Wednesday) Issued at 149 PM CDT Wed May 7 2025 From Friday night and throughout the day on Saturday, expect that Arkansas will remain mostly dry, with the exception of a small rain chance near the Louisiana or Mississippi border in closer proximity to the upper level low pressure system. Temperatures will remain pleasant owing to the general cool nature of the airmass near the upper low. On Sunday the upper low is expected to very slowly lift back to the north, which will take it slowly over the eastern part of the state beginning on Sunday and likely throughout the day on Monday. This will once again keep temperatures in the mid 70s but will place the higher chance of rain each day over the eastern half of the state as western Arkansas looks to remain the farthest removed from the influence of the upper low. No high impact or severe weather is expected at this time largely because of the very slow moving nature of storm systems aloft in this nearly hemispheric blocking pattern. Beginning on Tuesday, we expect a marked warmup across Arkansas as the blocking pattern as a whole begins to shift east putting Arkansas under the direct influence of ridging aloft instead of a slow moving upper level low pressure system which is expected to be shunted off to the east over the Atlantic Coast. Upper level ridging and large scale forcing for subsidence over Arkansas from Tuesday through Thursday will quickly bring temperatures up into the mid to upper 80s with very little to no rain chances for the middle of next week. Cavanaugh && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Wed May 7 2025 A few showers/storms are possible across the northern half of the state through 08/06z with activity decreasing by that time. Mostly VFR conditions at this time should deteriorate overnight into Thursday morning before improving by 08/18z. Winds will remain variable in direction across the area. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 58 76 57 74 / 30 60 20 30 Camden AR 58 82 58 75 / 0 10 10 30 Harrison AR 54 70 54 70 / 40 70 10 30 Hot Springs AR 57 79 57 74 / 10 10 10 30 Little Rock AR 61 78 59 74 / 10 20 10 30 Monticello AR 62 83 61 77 / 0 10 10 30 Mount Ida AR 56 78 56 74 / 10 10 0 40 Mountain Home AR 56 72 54 72 / 50 70 20 30 Newport AR 61 76 59 73 / 30 50 20 30 Pine Bluff AR 60 81 60 74 / 10 10 10 30 Russellville AR 57 77 57 75 / 20 40 10 30 Searcy AR 58 78 58 74 / 20 30 20 30 Stuttgart AR 62 79 61 73 / 10 20 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...LONG LONG TERM....99 AVIATION...67
Hazardous Weather Outlook National Weather Service Little Rock AR 310 AM CDT Wed May 7 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-081000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 310 AM CDT Wed May 7 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A marginal risk for severe weather (level 1 out of 5) will be in place across western Arkansas this afternoon through early evening. The main threats within these thunderstorms will be quarter-sized hail (1 inch) and a few damaging wind gusts (50 to 60 mph). .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Chances for some showers and thunderstorms will remain in the forecast off and on each day into early next week. The threat for organized severe weather and widespread heavy rainfall is expected to be low however. .Spotter Information Statement... Limited spotter activation may be required this afternoon and early evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 55/62
Special Weather Statement
National Weather Service Little Rock AR
1003 PM CDT Wed May 7 2025
ARZ121-130-221-080345-
Western and Northern Logan County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
1003 PM CDT Wed May 7 2025
...A strong thunderstorm will impact portions of north central Logan
and southwestern Johnson Counties through 1045 PM CDT
...
At 1003 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ozark, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hoyt... Oak Grove in Johnson County...
New Spadra... Clarksville...
Denning... Alix...
Harmony... Ozone...
Union City... Woodland...
Hinkle... Hunt...
Coal Hill... Spadra...
Hartman... Tokalon...
Morrison Bluff... Lake Dardanelle...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3543 9371 3544 9371 3563 9370 3564 9344
3537 9344 3541 9371 3542 9371 3543 9381
TIME...MOT...LOC 0303Z 274DEG 17KT 3553 9381
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
55The Western Arkansas radar (KSRX), 75 km away, was scanning. The volume nearest the first event began at 03:41 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree fell onto a powerline in Scranton.
Quarter sized hail was estimated in Russellville.
Golf ball sized hail was estimated to have fallen near Economy.
Golf ball sized hail was estimated to have fallen in Springfield.
Quarter sized hail was estimated to have fallen near Soda Valley.
Golf ball sized hail was estimated to have fallen in Mount Vernon.
Half dollar sized hail was estimated to have fallen near Mount Vernon.
Half dollar sized hail was estimated to have fallen in Hart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276655, 1276657, 1276658, 1276659, 1276660, 1276662, 1276665, 1276667.